Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 42, Issue 2, Fall 1999  pp. 405-428.

Commutative radical operator algebras

Authors Justin R. Peters (1), and Warren R. Wogen (2)
Author institution: (1) Mathematics Department, Iowa State UniversityAmes, IA 50011, USA
(2) Department of Mathematics, University of North Carolina, Chapel Hill, NC 27599, USA

Summary:  Let $A$ be a norm-closed operator algebra which is radical; that is, each element in $A$ is quasinilpotent. We consider the case when such algebras satisfy the stronger condition of being uniformly topologically nil. In particular, we study this question when $A$ is generated by a quasinilpotent weighted shift or by the Volterra operator.

Contents    Full-Text PDF